MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER
Model Number 90182
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 09/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
During thrombectomy procedure, the subject device retriever was used to remove the proximal face of clot located at the right ica (internal carotid artery) cervical (not t).Prior procedure, the patient neurological assessment showed the tici (thrombolysis in cerebral infarction score) of 0 and national institute of health stroke scale (nihss) of 0.It was reported that during procedure, sah (subarachnoid hemorrhage) occurred and stent placement was performed to treat sah.Within 24 hours after the procedure showed tici of 2b67 and nihss of 16.Follow-up with ct (computed tomography) scan after the study procedure to 48 hrs post procedure revealed sah (subarachnoid hemorrhage) in the left sylvian fissure.This was asymptomatic and stable in the follow up ct scan later.Medical management was administered in response to the patient hemorrhage and the patient was discharged approximately 5-7 days post procedure with nihss of 18 and mrs (modified rankin score) of 4.Per physician¿s opinion stated that when using the subject retriever multiple times in smaller vessels like m2, it is common to see sah around the target vessel.It does not cause symptom.No other information was provided.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record review confirms that there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer stated "according to the physician, when we use stent retriever multiple times in smaller vessels like m2, it is common to see sah around the target vessel.It does not cause symptom tho." the reported 'patient intracranial hemorrhage' is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.

Brand Name
TREVO XP PROVUE 4MM X 30MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10938406
Report Number3012931345-2020-00209
Device Sequence Number14261488
Product Code NRY
UDI-Device Identifier00815742001822
UDI-Public00815742001822
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/17/2022
Device Model Number90182
Device Catalogue Number90185
Device Lot Number0000041259
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date02/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 6 DISTAL ACCESS CATHETER (STRYKER); AXS INFINITY LS (STRYKER); AXS VECTA 74 (STRYKER); EXCELSIOR XT-27 (STRYKER); PENUMBRA PUMP; PENUMBRA VELOCITY MICROCATHETER; SYNCHRO 2 GUIDEWIRE (STRYKER); TREVO XP PROVUE RETRIEVER 6X25 (STRYKER); AXS CATALYST 6 DISTAL ACCESS CATHETER (STRYKER); AXS INFINITY LS (STRYKER); AXS VECTA 74 (STRYKER); EXCELSIOR XT-27 (STRYKER); PENUMBRA PUMP; PENUMBRA VELOCITY MICROCATHETER; SYNCHRO 2 GUIDEWIRE (STRYKER); TREVO XP PROVUE RETRIEVER 6X25 (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR